What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 7, 2:14 AM CST, 55 minutes earlier. Its key messages:
- Issued at 120 AM CST Sat Mar 7 2026
- The potential remains for scattered strong to severe thunderstorms affecting Southeast Oklahoma, portions of East Texas, Southwest Arkansas, and portions of Northwest Louisiana overnight through early this morning.
- Periods of heavy but much needed rainfall is expected across much of the region this weekend, which should ease the drought conditions in place. There is also the chance for some additional severe weather, especially this afternoon.
- A wet pattern will develop next week, as daily rain chances will be in the forecast. Can't rule out additional strong to severe thunderstorms and excessive rainfall during this period.
Area forecast discussion, Mar 7, 2:14 AM CST, 55 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
214 AM CST Sat Mar 7 2026
...New DISCUSSION, SPOTTER INFORMATION STATEMENT...
.KEY MESSAGES...
Issued at 120 AM CST Sat Mar 7 2026
- The potential remains for scattered strong to severe
thunderstorms affecting Southeast Oklahoma, portions of East
Texas, Southwest Arkansas, and portions of Northwest Louisiana
overnight through early this morning.
- Periods of heavy but much needed rainfall is expected across
much of the region this weekend, which should ease the drought
conditions in place. There is also the chance for some
additional severe weather, especially this afternoon.
- A wet pattern will develop next week, as daily rain chances
will be in the forecast. Can't rule out additional strong to
severe thunderstorms and excessive rainfall during this
period.
&&
.DISCUSSION...
Issued at 120 AM CST Sat Mar 7 2026
Above normal conditions continued across the region this past
afternoon, with more record highs observed at a few of our climate
locations. We expected some strong to severe thunderstorms during
the past afternoon and evening hours, but this didn't materialize.
However, some convection has started to develop across East Texas
over the past hour, which has been strong enough for us to issue a
couple of Special Weather Statements. We will likely see this
convection expand into Southwest Arkansas and possibly Northwest
Louisiana through daybreak. Can't rule out some of this convection
becoming severe, with all modes of hazard weather on the table.
As we continue through the overnight period, a cold front,
currently extending from Central Oklahoma southwestward into
Western Texas, will continue to shift eastward towards the region.
A line of storms have already started to form along that line,
and should remain intact as the front arrives at our northwestern
zones around daybreak. This line will then continue to push
southward into the region before it gets undercut by the front
later this morning. But, additional convection could reform on the
trailing 850 mb front. There should be enough elevated
instability, shear, and low enough freezing levels for hail and
damaging winds to be a threat today.
There still remain some question on if the front will push through
the region this afternoon/evening or stall across the area. Either
way, the thought is that even if it pushes through, it will return
back Sunday as a warm front. This will keep rain chances for the
remainder of the weekend. However, if the front stalls today, this
could set up an overrunning rain situation, especially for most
of the region south of the I-30 corridor. This could yield some
locally heavy rainfall if this was to occur.
The front is expected to lift north of the region by Monday, which
could gives up a brief break in rain. However, daily rain chances
will return across the region for the first half of next week.
Long-term progs continue to show a much stronger closed upper
trough slowly pushing eastward towards the area from the northern
Baja region of Mexico. Ahead of this trough, several disturbances
will move into the region, resulting in daily rain chances, until
the trough finally pushes through region by the middle of next
week. Additional severe weather and excessive rainfall can't be
ruled out during this period. Behind the trough, cooler and drier
conditions will return. /20/
&&
.AVIATION...
(06Z TAFS)
Issued at 1150 PM CST Fri Mar 6 2026
For the ArkLaTex terminals, MVFR assembling for our E TX sites
with some showers approaching. S winds 5-15KT overnight with a
few gusts. A cold front will seep into our area late day and early
evening. The expectation remains for good convective development
by daybreak, -TSRA spreading into across NE TX and into AR/LA in
the 12-21Z with a midday lull, but coverage intensifies with
peak heating and the fropa. W/NW winds spread across the region
in the aftn/early eve and convection winding down toward 06Z.
/24/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 120 AM CST Sat Mar 7 2026
Spotter activation will may be needed for the remainder of tonight
and again today for a large portion of the region. /20/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 82 61 74 65 / 90 80 40 10
MLU 83 63 76 64 / 90 80 70 10
DEQ 73 45 73 55 / 90 50 10 20
TXK 78 57 74 62 / 100 60 20 20
ELD 78 56 72 60 / 90 80 40 10
TYR 79 55 74 64 / 90 60 20 20
GGG 82 57 73 63 / 90 70 30 20
LFK 85 62 76 65 / 80 80 60 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
DISCUSSION...20
AVIATION...24
In the hours before
Special weather statement, Mar 7, 1:07 AM CST, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
107 AM CST Sat Mar 7 2026
TXZ124-125-136-137-149-070730-
Cherokee TX-Upshur TX-Wood TX-Gregg TX-Smith TX-
107 AM CST Sat Mar 7 2026
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WESTERN GREGG...
SOUTHWESTERN UPSHUR...NORTHWESTERN CHEROKEE...SMITH AND SOUTHEASTERN
WOOD COUNTIES UNTIL 130 AM CST...
At 107 AM CST, Doppler radar was tracking a couple of strong
thunderstorms extending from 10 miles west of Bullard to 8 miles
south of Big Sandy, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tyler, Longview, Kilgore, Whitehouse, White Oak, Gladewater,
Gilmer, Lindale, Bullard, Big Sandy, Hawkins, Clarksville City,
East Mountain, Liberty City, West Mountain, Rosewood, Reese,
Noonday, New Chapel Hill and Winona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3239 9549 3286 9504 3260 9470 3256 9470
3237 9493 3237 9499 3233 9499 3200 9540
3204 9543 3205 9542 3207 9544 3208 9542
3215 9548 3220 9546 3224 9549 3225 9547
3230 9545 3233 9546 3235 9545
TIME...MOT...LOC 0705Z 223DEG 28KT 3247 9507 3234 9525 3219 9547
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
20Special weather statement, Mar 7, 1:23 AM CST, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Shreveport LA
123 AM CST Sat Mar 7 2026
TXZ097-109>112-124>126-136>138-070815-
Wood TX-Gregg TX-Upshur TX-Bowie TX-Titus TX-Cass TX-Morris TX-
Marion TX-Camp TX-Smith TX-Harrison TX-
123 AM CST Sat Mar 7 2026
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN BOWIE...WESTERN
GREGG...NORTHWESTERN HARRISON...WESTERN MARION...MORRIS...
SOUTHEASTERN TITUS...UPSHUR...WESTERN CASS...SOUTHEASTERN CAMP...
NORTHEASTERN SMITH AND SOUTHEASTERN WOOD COUNTIES UNTIL 215 AM CST...
At 123 AM CST, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Longview, White Oak, Gladewater, Gilmer, Daingerfield, Linden,
Hughes Springs, Lone Star, Naples, Big Sandy, Hawkins, Ore City,
Omaha, Clarksville City, East Mountain, Cedar Springs and Diana.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3259 9530 3331 9464 3304 9419 3237 9495
3237 9499 3233 9499 3226 9507 3249 9540
TIME...MOT...LOC 0723Z 217DEG 43KT 3271 9488
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
13